Adverse reactions with multiple anti-TB drugs

Gupta, S.K.; Maini, V.K. and Bedi, R.S. (1983) Adverse reactions with multiple anti-TB drugs. Indian Journal of Tuberculosis, 30 (4). pp. 162-164.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
137 Kb

Abstract

Twelve cases of tuberculosis developing adverse reactions with multiple anti-TB drugs are reported. The offending drug was identified on The basis of disappearance of reaction on withdrawl of the drug and its recurrence when challenged with the offending drug. In eleven cases, reactions were noticed in the first eight weeks of therapy. Thiacetazone was the commonest drug producing untoward reactions. Deseensitization was tried in seven cases with mild type of adverse reactions and was successful in five.

EPrint Type:Article
Uncontrolled Keywords:Pulmonary Tuberculosis, Anti-TB Drugs, Thiacetazone, Adverse Reactions, PAS, Streptomycin, Isoniazid, Pyrazinamide, Ethambutol, Skin Reaction, Abdominal Pain, Eosinophilia, Giddiness, Arthralgia, Drug Withdrawal
Subjects:Organic Chemicals > Hydrazines > Isoniazid
Heterocyclic Compounds > Heterocyclic Compounds with 4 or More Rings > Rifamycins
Organic Chemicals > Carboxylic Acids > Hydroxy Acids > Hydroxybenzoic Acids > Salicylic Acids > Aminosalicylic Acids > p-Aminosalicylic Acid
Immunologic Diseases > Hypersensitivity > Drug Hypersensitivity
Nervous System Diseases > Neurologic Manifestations > Vertigo
Pathological Conditions, Signs and Symptoms > Signs and Symptoms > Signs and Symptoms, Digestive
Investigative Techniques > Drug Administration Schedule
Organic Chemicals > Sulfur Compounds > Thiosemicarbazones
Musculoskeletal Diseases > Joint Diseases > Arthralgia
Disorders of Environmental Origin > Poisoning > Drug Toxicity
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Carbohydrates and Hypoglycemic Agents > Carbohydrates > Glycosides > Aminoglycosides > Streptomycin
Heterocyclic Compounds > Heterocyclic Compounds, 1-Ring > Pyridines
Pathological Conditions, Signs and Symptoms > Signs and Symptoms > Skin Manifestations
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
-Journal Repositories > Indian Journal of Tuberculosis
Hemic and Lymphatic Diseases > Hematologic Diseases > Leukocyte Disorders
ID Code:2726
Deposited By:Mrs Naina Pandita
Deposited On:11 March 2008

Archive Staff Only: edit this record